Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 183, NWS Columbia, SC

July 15, 2006Richmond County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jul 15, 2006, 4:08 PM EDT for Richmond County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2006, 4:08 PM EDT (20:08 UTC)
Expired
Jul 15, 2006, 4:45 PM EDT
In force
37 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Richmond County, GA

The radar

The Columbia radar (KCAE), 99 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:10 PM EDTTSTM WND DMGAugusta, GAPOWER POLE AND TREE SNAPPED ON APRICOT LANE AT THE AUGUSTA NATIONAL HILLS SUBDIVISION.
Jul 15, 4:27 PM EDTTSTM WND DMGAugusta, GASEVERAL TREES DOWN AT THE NATIONAL HILLS SUBDIVISION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2491 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 152008
SVRCAE
GAC245-152045-
/O.NEW.KCAE.SV.W.0183.060715T2008Z-060715T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
408 PM EDT SAT JUL 15 2006

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHMOND COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 445 PM EDT

* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR AUGUSTA...
  AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE IN THE AUGUSTA AREA.

EXPECT WIND GUSTS OF 60 MPH WITH THIS THUNDERSTORM.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.

LAT...LON 3354 8203 3346 8216 3336 8194 3344 8192

$$
RJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:13 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 15, 2:13 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
213 PM EDT SAT JUL 15 2006

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
AIRMASS MODERATELY UNSTABLE THIS AFTERNOON AHEAD OF A MID LEVEL
SHORT WAVE WHICH IS STILL LOCATED WEST OF THE MOUNTAINS. MODELS
CONSISTENT IN BRINGING THE SHORT WAVE ACROSS THE AREA OVERNIGHT.
EXPECT AFTERNOON CONVECTION TO LINGER INTO THE NIGHTTIME HOURS AS
SURFACE TROUGH CROSSES THE FORECAST AREA. WILL KEEP CHANCE OF
SHOWERS/TSTMS OVERNIGHT. BY 12Z SUNDAY, TROUGH SHOULD BE JUST
SOUTH OF THE AREA WITH WINDS SHIFTING NORTHERLY. PH2O WILL BE
DECREASING FROM THE NORTH. WILL KEEP SLIGHT CHANCE OF CONVECTION
SUNDAY AFTERNOON ACROSS MY SOUTHERN AREAS WITH SURFACE TROUGH OF
LOW PRESSURE SO CLOSE. DRY FORECAST SUNDAY NIGHT THROUGH MONDAY
NIGHT AS HIGH PRESSURE TAKES HOLD ONCE AGAIN. TEMPS REMAIN ABOVE
NORMAL THROUGH THE PERIOD. GFS MOS APPEAR TO BE TOO HIGH FOR MAX
TEMPS. WENT WITH A BLEND OF FWC AND NAM MOS. &&

.LONG TERM (TUESDAY THROUGH SATURDAY)...
BROAD EAST-WEST ORIENTED UPPER RIDGE HOLDS ACROSS THE SOUTHERN
STATES THROUGH THE PERIOD. IN THIS SUMMER-TIME PATTERN IT/S HARD TO
GET A COLD FRONT THIS FAR SOUTH. WILL PROBABLY SEE DEVELOPMENT OF
LEE SIDE TROUGH AS FOCUS FOR CONVECTION. ANY CONVECTION SHOULD BE
DIURNALLY DRIVEN. TEMPS SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE
MID-UPPER 90S AND LOWS IN THE LOW/MID 70S.
&&

.AVIATION...
TYPICAL SUMMERLIKE WEATHER TODAY WITH SCATTERED TO BROKEN DIURNAL
CU...AND SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED IN THE
AFTERNOON AND EVENING. SURFACE BOUNDARY COMING THROUGH OVERNIGHT.
DRIER AIR SUNDAY WILL PREVENT SIGNIFICANT CONVECTION.
&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

10/31
Hazardous weather outlook, Jul 15, 5:14 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
514 AM EDT SAT JUL 15 2006

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
160745-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
514 AM EDT SAT JUL 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. AN ISOLATED
SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THE
MAIN THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:50 PM EDTSevere Thunderstorm WarningCAELincoln25 min
Jul 15, 5:02 PM EDTSevere Thunderstorm WarningCAEBurke58 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.